Arkansas, 2006

Hail in Arkansas, April 25, 2006

April 25, 2006 · NWS MEG · 12 events in 6 counties and zones

12 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$155,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 25, 1:53 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 25, 1:53 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT TUE APR 25 2006

.DISCUSSION...

SKIES HAVE CLEARED ACROSS NORTHEAST ARKANSAS AND MOST OF WEST
TENNESSEE WHILE THINNING CIRRUS WAS OCCURRING OVER NORTH
MISSISSIPPI. A COLD FRONT WAS LOCATED ACROSS SOUTHERN MISSOURI AND
STRETCHED ACROSS WESTERN ARKANSAS. SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER SOUTHWEST MISSOURI AND SOUTHERN ILLINOIS. THE STORMS
OVER SOUTHWEST MISSOURI FORMED IN RESPONSE TO A SHORTWAVE
TRANSLATING ACROSS OKLAHOMA.

THE FRONT WILL CONTINUE ITS SOUTHWARD PROGRESSION THROUGH THE NIGHT.
AS IT MOVES SOUTH...THE UPPER SHORTWAVE WILL TRANSLATE ACROSS
SOUTHERN MISSOURI. THE COMBINATION OF THE FRONT AND THE SHORTWAVE
WILL INTERACT WITH LOW LEVEL MOISTURE AND PRODUCE HIGH CHANCES OF
RAIN ACROSS THE MIDSOUTH.

THE SHORTWAVE TROUGH WILL SWING ACROSS THE UPPER MS VALLEY BY
MID-DAY WEDNESDAY. SOME LINGERING SHOWERS WILL OCCUR OVER NORTHEAST
MS THROUGH THE FIRST HALF OF THE DAY...BEFORE THE FRONT SAGS FARTHER
SOUTH.

RAINY AND CLOUDY WEATHER WILL BE REPLACED WITH DRIER AIR BY
WEDNESDAY EVENING. MAX TEMPERATURES ON WEDNESDAY WILL BE IN THE
LOWER TO MID 60S FOR MANY AREAS. EXPECTING CLEARING SKIES BY
OVERNIGHT WEDNESDAY...SO MIN TEMPERATURES WILL BE IN THE 40S.

THURSDAY WILL BE MOSTLY SUNNY AS SURFACE HIGH PRESSURE BUILDS INTO
THE REGION. INCREASING MOISTURE WILL RETURN TO THE MIDSOUTH THROUGH
THE DAY FRIDAY. RAIN CHANCES WILL ENTER THE AREA FRIDAY NIGHT.
CURRENT MODELS SUPPORT PREVIOUS RUNS OF A WET WEEKEND.

THANKS BNA FOR COORDINATION.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Apr 25, 2:34 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT TUE APR 25 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
334 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
MIDSOUTH. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A
LEXINGTON TO HOLLY SPRINGS TO CLARKSDALE LINE.

AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTHERN MISSOURI AND A COLD
FRONT APPROACHING THE MIDSOUTH WILL CAUSE SOME THUNDERSTORMS TO
BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR TONIGHT.

The radar

The Memphis radar (KNQA), 146 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

12 hail. Local standard time, as filed.

Hail, Randolph

When
April 25, 4:30 PM CST to 4:40 PM CST
Where
Randolph County, 5 mi E of Maynard
Measured
1.75 in hail
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
36.417, -90.817

Hail, Clay

When
April 25, 4:35 PM CST to 4:40 PM CST
Where
Clay County, Success
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.450, -90.717

Hail, Clay

When
April 25, 4:53 PM CST to 5:00 PM CST
Where
Clay County, 6 mi NE of Knobel
Measured
4.5 in hail
Property damage
$65,000
Reported by
LAW ENFORCEMENT
Coordinates
36.383, -90.517

Hail, Randolph

When
April 25, 5:20 PM CST to 5:25 PM CST
Where
Randolph County, 4 mi NE of Maynard
Measured
1.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.450, -90.850

Hail, Clay

When
April 25, 5:25 PM CST to 5:30 PM CST
Where
Clay County, Rector
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -90.300

Hail, Greene

When
April 25, 5:40 PM CST to 5:45 PM CST
Where
Greene County, Delaplaine
Measured
0.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.233, -90.717

Hail, Greene

When
April 25, 6:00 PM CST to 6:05 PM CST
Where
Greene County, 2 mi N of Paragould
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.083, -90.483

Hail, Poinsett

When
April 25, 6:27 PM CST to 6:35 PM CST
Where
Poinsett County, Waldenburg
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.567, -90.933

Hail, Poinsett

When
April 25, 6:43 PM CST to 6:50 PM CST
Where
Poinsett County, Harrisburg
Measured
1.75 in hail
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
35.567, -90.717

Hail, Mississippi

When
April 25, 6:45 PM CST to 7:00 PM CST
Where
Mississippi County, 1 mi W of Gosnell
Measured
1 in hail
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.967, -89.983

Hail, Poinsett

When
April 25, 7:05 PM CST to 7:10 PM CST
Where
Poinsett County, 4 mi SW of Tyronza
Measured
0.88 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
35.450, -90.417

Hail, Crittenden

When
April 25, 7:05 PM CST to 7:10 PM CST
Where
Crittenden County, Turrell
Measured
1 in hail
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.367, -90.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506956, 5506957, 5506958, 5506959, 5506960, 5506961, 5506963, 5506962, 5506964, 5506965, 5506966, 5506967.